Alert archive / Kentucky / Flash Flood Warnings in 1998
Flash Flood Warning 48, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Apr 19, 1998, 12:30 AM EDT for Rockcastle County, Kentucky. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 1998, 12:30 AM EDT (04:30 UTC)
- Expired
- Apr 19, 1998, 5:35 AM EDT
- In force
- 5 hr
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Rockcastle County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.5 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1765 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJKL 190429 FFWJKL KYC025-063-071-109-115-119-129-133-153-159-175-189-195-199-203- 231-237-190920- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 1230 AM EDT SUN APR 19 1998 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... BREATHITT COUNTY IN SOUTHEASTERN KENTUCKY ELLIOTT COUNTY IN EASTERN KENTUCKY FLOYD COUNTY IN SOUTHEASTERN KENTUCKY JACKSON COUNTY IN SOUTHEASTERN KENTUCKY JOHNSON COUNTY IN EASTERN KENTUCKY KNOTT COUNTY IN SOUTHEASTERN KENTUCKY LEE COUNTY IN SOUTHEASTERN KENTUCKY LETCHER COUNTY IN SOUTHEASTERN KENTUCKY MAGOFFIN COUNTY IN SOUTHEASTERN KENTUCKY MARTIN COUNTY IN EASTERN KENTUCKY MORGAN COUNTY IN SOUTHEASTERN KENTUCKY OWSLEY COUNTY IN EASTERN KENTUCKY PIKE COUNTY IN SOUTHEASTERN KENTUCKY PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY WOLFE COUNTY IN SOUTHEASTERN KENTUCKY * UNTIL 535 AM EDT (435 AM CDT) * AT 1220 AM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH MODERATE TO HEAVY RAIN OCCURRING ACROSS MOST OF EASTERN KENTUCKY. MOVEMENT WAS NORTHEAST AT 35 TO 40 MPH. RAIN WILL CONTINUE ACROSS EASTERN KENTUCKY THROUGH 600 AM IF NOT LONGER. ADDITIONAL RAINFALL AMOUNTS THROUGH NOON SUNDAY WILL LIKLEY RANGE FROM 1 TO 2 INCHES ACROSS MOST AREAS. THIS WILL LEAD TO ELEVATED STREAM LEVELS...OVERFLOWING DITCHES...AND POSSIBLY TO WATER COVERED ROADWAYS ALONG WITH MUD AND ROCK SLIDES. EVENTUALLY...THE SMALLER STREAMS WILL DRAIN INTO THE LARGER STREAMS AND MAIN STEMS OF AREA RIVERS....LEADING TO ADDITIONAL RISES ON ALREADY ELEVATED RIVERS AND GENERAL RIVER FLOODING. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! NEVER TRY TO CROSS A FLOODED AREA ON FOOT ON IN AN AUTOMOBILE. INGRAM &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 18, 11:20 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Apr 18, 11:20 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1120 PM EDT SAT APR 18 1998 01Z SFC ANALYSIS SHOWS INVERTED TROUGH POINTING NORTHEAST INTO EASTERN KENTUCKY THE ACTUAL SURFACE LOW IS STILL ATTEMPTING TO DEVELOP OVER THE DEEP SOUTH. A WARM FRONT HAS FORMED IN THE AREA IS LOCATED FROM EASTERN SOUTH CAROLINA TO CENTRAL ALABAMA. OVERRUNNING RAINS AND EMBEDDED THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT. FLOODING PROBLEMS CONTINUE AND ARE INCREASING WITH THE NEW RAINFALL. MOST RIVERS ARE NOW FORECAST TO CREST AGAIN ABOVE FLOOD STAGE ON SUNDAY AND MONDAY. IN THE SHORT TERM...MUCH OF THE SOUTHEAST PORTIONS OF OUR CWA IS UNDER A FLASH FLOOD WARNING THROUGH 5 AM. AT MOST PLACES TEMPERATURES ARE IN THE UPPER 40S...BUT 55 DEGREES IN MIDDLESBORO WILL BE ADJUSTING ACCORDINGLY. AMENDED ZONES OUT SHORTLY FOR EASTERN KENTUCKY. THE FOLLOWING GUIDANCE IS FOR COORDINATION PURPOSES ONLY. OFFICIAL FORECASTS ARE CONTAINED IN THE PRODUCT SDFZFPKY. JKL 47/63/40/65 ++00 LOZ 49/61/39/66 +900 GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 10:58 PM EDT | Flash Flood Warning | JKL | Laurel, McCreary, Whitley | 6 hr |
| Apr 18, 10:58 PM EDT | Flash Flood Warning | JKL | Bell, Harlan, Leslie, Perry | 6 hr |
| Apr 18, 10:58 PM EDT | Flash Flood Warning | JKL | Clay, Knox | 6 hr |
| Apr 19, 12:30 AM EDT | Flash Flood Warning | JKL | Pulaski, Wayne | 5 hr |
| Apr 19, 12:30 AM EDT | Flash Flood Warning | JKL | Knott, Letcher, Pike | 5 hr |
| Apr 19, 12:30 AM EDT | Flash Flood Warning | JKL | Breathitt, Floyd, Johnson, Magoffin, Morgan, Wolfe | 5 hr |
| Apr 19, 12:30 AM EDT | Flash Flood Warning | JKL | Jackson, Lee, Owsley | 5 hr |
| Apr 19, 12:30 AM EDT | Flash Flood Warning | JKL | Elliott | 5 hr |
| Apr 19, 12:30 AM EDT | Flash Flood Warning | JKL | Martin | 5 hr |
| Apr 19, 5:02 AM EDT | Flash Flood Warning | JKL | Bell, Clay, Harlan, Knox, Leslie, Whitley | 5 hr |
| Apr 19, 5:02 AM EDT | Flash Flood Warning | JKL | Breathitt, Knott, Lee, Magoffin, Owsley, Perry and 1 more | 5 hr |
| Apr 19, 5:02 AM EDT | Flash Flood Warning | JKL | Laurel, McCreary | 5 hr |
| Apr 19, 5:02 AM EDT | Flash Flood Warning | JKL | Floyd, Johnson, Martin, Pike | 5 hr |
| Apr 19, 5:02 AM EDT | Flash Flood Warning | JKL | Letcher | 5 hr |
| Apr 19, 5:02 AM EDT | Flash Flood Warning | JKL | Elliott, Morgan | 5 hr |
| Apr 19, 10:09 AM EDT | Flash Flood Warning | JKL | Laurel, McCreary, Whitley | 6 hr |
| Apr 19, 10:09 AM EDT | Flash Flood Warning | JKL | Floyd, Johnson, Martin, Pike | 6 hr |
| Apr 19, 10:09 AM EDT | Flash Flood Warning | JKL | Breathitt, Knott, Magoffin | 6 hr |
| Apr 19, 10:09 AM EDT | Flash Flood Warning | JKL | Bell, Clay, Harlan, Knox, Leslie | 6 hr |
| Apr 19, 10:09 AM EDT | Flash Flood Warning | JKL | Owsley, Perry | 6 hr |
| Apr 19, 10:09 AM EDT | Flash Flood Warning | JKL | Letcher | 6 hr |
Nearby
Flash Flood Warnings in Kentucky, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.